MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® FOLEY CATHETER SILICONE COATED; SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® FOLEY CATHETER SILICONE COATED; SILICONE FOLEY CATHETER
Model Number 265720
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the balloon of the catheter would not inflate.The water that was inserted into the balloon was found leaking from the y-connector.
 
Additional Manufacturer Narrative
Received 1 foley catheter for evaluation.The reported event was confirmed as cause unknown.The sample was inflated with water and observed water leaking from the joint between the inflation funnel and drainage funnel.The sample was visually examined and observed to have a tear at the bifurcation point.The tear was examined under a microscope and noted to be long and rough.Per the functional testing, the site was treated with congo red, a substance that indicates the presence of lubricious coating, and found that the coating was not present inside the tear.The tear was created post lubricious coating.A microscopic examination of the tear looked like it was caused by a sharp object from the outside.The exact cause of sample condition could not be determined and could not be assigned as a manufacturing related process.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "caution: this product contains natural rubber latex which may cause allergic reactions.Pk6194321 4/03 rev.0 sterile unless package is opened or damaged.Do not use if package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon burst." (b)(4).
 
Event or Problem Description

Brand Name
BARD® FOLEY CATHETER SILICONE COATED
Common Device Name
SILICONE FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6893506
Report Number1018233-2017-04977
Device Sequence Number10964948
Product Code EZC
UDI-Device Identifier00801741039614
UDI-Public(01)00801741039614
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/28/2021
Device Model Number265720
Device Catalogue Number265720
Device Lot Number6NK7077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2017
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer01/02/2018
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date01/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1